Calendar

September 2017
M T W T F S S
« Aug    
 123
45678910
11121314151617
18192021222324
252627282930  

Posts Tagged ‘nonsteroidal anti-inflammatory drugs’

Clotting Problems

Clotting Problems

NSAID use can interfere with the clotting of blood.  This series of blog posts is about the possible side effects associated with non-steroidal anti-inflammatory drugs used to treat knee osteoarthritis.

If the efficiency of your body’s ability to clot blood is affected you may bruise easily or have trouble stopping bleeding if you are cut or lacerated.

A study published in the Journal of Bone and Joint Surgery concluded that neoprene knee sleeves can reduce pain and increase function in a knee with osteoarthritis more effectively than NSAIDs.



Fluid Retention

Fluid Retention

Observable swelling from fluid retention in the tissues of your body is called edema.  Edema is a possible side effect from using nonsteroidal anti-inflammatory drugs to treat the osteoarthritis in your knee.  The swelling is most common in the feet and ankles.

Swollen ankles can also be a symptom of heart, kidney, and respiratory problems.  Edema can be the sign of a serious medical condition.  Since NSAID use can also result in serious heart, kidney, and respiratory problems, consult your physician immediately is your ankles swell unexpectedly.



Changes in Vision

Changes in Vision

Using NSAIDs to treat the pain associated with osteoarthritis of the knee can lead to changes in your vision.  Some of the more commonly reported vision problems are:

  • Double Vision
  • Color Perception Irregularities
  • Night Blindness
  • Decreased Vision
  • Eye Pain
  • Eye Irritation
  • Blindness

That’s an awful lot to worry about.  Why not try a joint health supplement?  The worst side-effect of Cosamin DS is gas.



NSAID Precautions

Patients that take nonsteroidal anti-inflammatory drugs (NSAIDs) to treat the pain and swelling associated with their osteoarthritis of the knee should take certain precautions.

NSAIDs are known to have side effects.  To limit the damage to your stomach you should take certain steps to protect yourself.

1.  Lower the Dose – stomach problems can be reduced by taking smaller doses.

2.  Avoid Alcohol – this will decrease the chance of internal bleeding.

3. Take NSAIDs with Food – Help protect the lining of your stomach.

Always check with your physician before taking any medication.